1. Latest News
  2. Submit Press Release
  1. PR Home
  2. Latest News
  3. Feeds
  4. Alerts
  5. Submit Free Press Release
  6. Journalist Account
  7. PRNewswire Distribution

Abraham Tekola, MD discusses Asthma and other medications

Certain medicines might aggravate asthma and make it worse.

 
PRLog - Jul. 19, 2010 - CARMICHAEL, Calif. -- Not all people who have asthma experience problems when taking these medicines. However, if they have asthma, it's important to know about medicines that might cause problems before they take them.

Aspirin and other drugs called nonsteroidal anti-inflammatory drugs (NSAIDs) may be harmful in people who have asthma. Ibuprofen (one brand name: Motrin), naproxen (one brand name: Aleve) and ketoprofen (one brand name: Orudis) are a few examples of NSAIDs. If they are allergic to aspirin, ask their doctor or pharmacist to make sure any new medicine they might take is not related to aspirin.

Acetaminophen (one brand name: Tylenol) can usually be taken safely by people who have asthma. This medicine is typically used to relieve fever and pain. Very rarely, even acetaminophen may make asthma worse. If this happens, tell their doctor. He or she can help find another type of reliever. Antihistamines are usually safe for people who have asthma to use, but they can cause side effects. Some antihistamines can't be taken with certain other medicines.

Beta-blockers, used to control blood pressure and heart disease, can make asthma worse. This group of drugs includes propranolol (brand name: Inderal), atenolol (brand name: Tenormin) and metoprolol (brand names: Lopressor, Toprol). If someone has started taking a beta-blocker and their asthma gets worse, they should tell their doctor.

ACE inhibitors are another type of medicine given to treat blood pressure, heart disease and, sometimes, diabetes. Drugs such as captopril (brand name: Capoten), enalapril (brand name: Vasotec) and lisinopril (brand names: Prinivil, Zestril) are included in this group. These medicines appear to be safe for people who have asthma. However, some people develop a cough when taking ACE inhibitors.

If someone starts coughing while taking an ACE inhibitor, remember that the cough might not be caused by asthma. If the cough is caused by the ACE inhibitor, it will usually go away a week or so after they stop taking it. If they develop other problems that make their asthma worse, they should call their doctor to see if they should stop taking the ACE inhibitor.

"If you notice that your asthma gets worse every time you take a certain medicine, tell your doctor as soon as possible. If you use a peak flow meter to check your asthma, tell your doctor if you see changes in your peak flow readings after you take a certain medicine. Your doctor can decide if your medicine should be changed," said Abraham Tekola,MD.

For more info:

http://abrahamtekola.blogspot.com

# # #

About Abraham Tekola, MD

Dr. Abrham Tekola practices family practice in Carmichael, California. For more info go to http://abrahamtekola.blogspot.com

--- End ---

Click to Share

Contact Email:
***@yahoo.com
Source:Barbara Klein
City/Town:Carmichael - California - United States
Industry:Health, Medical
Tags:abraham tekola, medicine
Last Updated:Jul 19, 2010
Shortcut:prlog.org/10804241
Disclaimer:   Issuers of the press releases are solely responsible for the content of their press releases. PRLog can't be held liable for the content posted by others.   Report Abuse

Trending News...



  1. SiteMap
  2. Privacy Policy
  3. Terms of Service
  4. Copyright Notice
  5. About
  6. Advertise
Like PRLog?
9K2K1K
Click to Share